Mast Cell Disorder Support Network

Osteoporosis Medications and MCAS

I have MCAS, hyper-mobility Syndrome, dysautonomia and osteoporosis. For the osteoporosis my doctor has me on vitamin D3 and calcium. In the past year my doctor has tried me on two different oral Bisphosphonates, both of them made me have flu like symptoms, the monthly pill had me down for three weeks. The doctor now wants me to get a shot of denosumab (Prolia) that will last for 6 months. I’m quite nervous to try any more treatments as my body reacted so bad to the prior treatments. Has anyone on this forum with mast cell disorders tried denosumab or had positive results with other osteoporosis medications?

Thank you,
Gumbyarms

Hi @Gumbyarms! You can certainly do a search on the site using the magnifying glass on the top right. That’s rough, that you had a bad reaction to two different meds for osteoporosis, and now they’re considering a 6 month shot. I hear your concern about that treatment. Have you spoken with your doctor about these concerns?

The only thing osteoporosis pulled up was my question, but thank you for suggesting the search option and for responding to my post.

Yes, my doctor definitely knows my concerns. After considerable research I did find an article about some women with mast cell taking denosumab and they did not have a bad reaction. Should I decide to go ahead and get an injection, my doctor will have me closely monitored for reactions in a medical facility. My pain levels are always up in the winter, so at this point I’m not feeling up to the risk of getting an injection.

Thank you again for your reply.